Back to all discussions

My Neurologist Put Me on Emgality

My neurologist put me on Emgality. It works great for the long term but I'm still on Rizatriptan for the breakthroughs which make my bp too high. If anyone is on Emgality what do you take for breakthrough migraines?

[lead_gen showIfLoggedIn="0" campaign="shortcode" source="site"]

  1. Hi !

    I am on Emgality, but I do get breakthrough migraines- I use either Sumatriptan injection or Rizatriptan pills. It seems to go in waves for me, I'm having a few more than I usually do, I think it could be a side effect of a new medicine.

    I hope this helps! Thanks for sharing with us. ~Melanie (team member)

    1. Hi! I am also on Emgality for Chronic Migraine. My neurologist just put me on Ubrelvy for my break through migraines. She could only prescribe 8 for a month, so I have to make a weighty decision each time if this is the right time to take it. Ubrelvy has a side affect of nausea, and it really came to the forefront with migraine nausea already. My doctor prescribed phenerghan to go with it and I just know to take it at the same time, because the nausea will follow 20-30 minutes after taking the pill if I don’t already have it from my migraine. It may be working totally different for someone else. I’m hoping as I become more adjusted to the drug that the side effect will go away. Wishing the best to all of you!

      1. I was only able to use Emgality for 5 months. Due to an increasingly severe allergic reaction, I had to stop the medicine. My neurologist gave me samples of Ubrelvy, but it did nothing for my migraines. Then I was given samples of Nurtec, & this helped. But a prescription for 8 tablets would cost me about $98 which is unaffordable for me. Next I was given Butalbital/Acetaminophen/Caff Tabs which are affordable but do nothing for a migraine.

        1. Mine put me on the injection at the beginning of the year. Has anyone heard of an injection version? It helped lessen the pain for a while, but now it's useless. I need to talk to him about it. I also have MS, a migraine that disabled me was a huge symptom! I'm known to become immune to the effects of a medication that I take over time. Thankfully hasn't been a problem with my MS medicines! Whew!

          1. Hi, ! I'm not sure what you mean by injection version -- Emgality only comes as an injection, as far as I'm aware. I'm sorry to hear it quit on you after a while. We've seen some other members in the community share similar problems. It seems that everyone is different with these new CGRP drugs in that they all respond in unique ways. You're not alone. <3 Maybe your neuro can have you try one of the others. I'll cross my fingers that you can find a better fit.

            Did you know we also have a community like this one for people with MS? If you're interested in taking a look, the link is www.MultipleSclerosis.net. Take good care of yourself! -Melissa, migraine.com team

        or create an account to reply.